Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 143, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2007, 3:03 PM EDT for Johnson County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 11, 2007, 3:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:15 PM EDT | TSTM WND DMG | 3 Ne Wrightsville, GA | FEW TREES REPORTED DOWN. |
| Jun 11, 3:15 PM EDT | HAIL 0.88 | 3 Ne Wrightsville, GA | NICKEL TO QUARTER SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111904
SVRFFC
GAC167-111945-
/O.NEW.KFFC.SV.W.0143.070611T1903Z-070611T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
DONAVAN...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRIGHTSVILLE...KITE AND MEEKS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3268 8250 3263 8248 3263 8250 3257 8260
3276 8275 3278 8270 3277 8266 3281 8256
3281 8251 3274 8244
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:25 AM EDT, 9 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 5:25 AM EDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION. . .UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT MON JUN 11 2007 .SHORT TERM /TODAY THROUGH WEDNESDAY/... A FEW THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING IN LIGHT UPSLOPE FLOW ACROSS UPSTATE SOUTH CAROLINA...A CLUE THAT COLDER AIR ALOFT IS STARTING TO DESTABILIZE THE ATMOSPHERE. MODELS SHOW UPSTREAM MID-LEVEL COLD POOL WITH ITS -10C 500 MB AIR (SIMILAR TO WHAT IS OVER SC NOW) WORKING ITS WAY INTO THE NORTH GEORGIA MOUNTAINS AROUND 18Z TODAY...OVER TOP A MOISTENING SURFACE LAYER WITH DEWPOINTS AROUND 70 DEGREES. MODERATE VERTICAL WIND SHEAR...PRIMARILY COURTESY OF APPROACHING MID AND UPPER LEVEL JET STREAK...SHOULD ENHANCE THUNDERSTORM VIGOR ACROSS MUCH OF GEORGIA...ESPECIALLY ALONG AND SOUTHEAST OF I-85 BY THIS AFTERNOON LASTING WELL INTO THE EVENING ACROSS CENTRAL GEORGIA. AN UPPER LEVEL LOW APPROACHING FROM THE NORTHEAST WILL FURTHER DESTABILIZE THE ATMOSPHERE EACH DAY UNTIL MOVING OVER GEORGIA BY WEDNESDAY. ALSO OVER THE NEXT FEW DAYS...A WEAK SURFACE LOW ALONG THE GULF COAST ROUGHLY IN THE VICINITY OF MOBILE ALABAMA WILL REMAIN NEARLY STATIONARY...KEEPING MOIST SOUTHEASTERLY FLOW AT THE SURFACE ACROSS THE LOCAL AREA. THUS...THE POTENTIAL FOR SCATTERED THUNDERSTORMS EXISTS EACH DAY THROUGH WEDNESDAY. TEMPERATURES WILL STILL BE SEVERAL DEGREES ABOVE NORMAL TODAY...BUT WILL COOL A FEW DEGREES EACH SUCCESSIVE DAY AS THAT COOLER AIR ALOFT AND ADDITIONAL CLOUDS AND SHOWERS HAVE SOME AFFECT ON SURFACE TEMPERATURES. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... CYCLONIC FLOW CONTINUES TO SEND MID AND UPPER LEVEL IMPULSES FROM THE NORTH THROUGH SATURDAY. COVERAGE OF ANY PRECIPITATION SHOULD BE LESS LATE IN THE WEEK CONSIDERING THAT A RATHER ANEMIC LOOKING SURFACE HIGH TRIES TO BUILD IN FROM THE MID-ATLANTIC STATES TO GEORGIA. RIDGING BOTH AT THE SURFACE AND ALOFT MOVES IN BY SUNDAY. && .AVIATION... WEAK SURFACE LOW OVER FL PANHANDLE AND SOUTH ALABAMA WITH ITS SOUTHEASTERLY FLOW WILL BRING MOISTURE INTO PORTIONS OF GA...ESPECIALLY SOUTH AND CENTRAL SECTIONS. THIS INCREASED MOISTURE AND UPSLOPE FLOW WILL BRING ABOUT LOWER CLOUDS REDUCE VISIBILITY INTO THE MVFR AND IFR RANGE THIS MORNING. VSBYS TO SHOULD RECOVER AFTER SUNRISE. WIND TO REMAIN EASTERLY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 67 84 63 86 / 50 40 40 30 30 ATLANTA 90 69 86 66 83 / 40 40 30 30 20 BLAIRSVILLE 80 62 80 59 81 / 50 40 40 30 30 CARTERSVILLE 88 64 85 61 85 / 40 40 30 20 20 COLUMBUS 96 73 92 69 89 / 20 30 40 20 20 GAINESVILLE 88 67 83 63 83 / 50 40 40 30 30 MACON 94 70 89 66 87 / 30 50 50 30 40 ROME 89 65 88 63 89 / 40 40 30 20 20 PEACHTREE CITY 90 66 85 65 84 / 40 40 30 30 20 VIDALIA 94 73 87 66 83 / 30 50 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 11, 6:31 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EDT MON JUN 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH SOME POSSIBLY SEVERE LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK AREA OF LOW PRESSURE ROTATING ALONG THE FLORIDA PANHANDLE AND SOUTHERN ALABAMA WILL SPREAD MOISTURE INTO PORTIONS OF NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING AND DAMAGING WIND. .DISCUSSION... A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND CENTRAL GEORGIA. THE HEATING AND UPSLOPE FLOW WILL HELP TO KICK OFF THE LATE AFTERNOON THUNDERSTORMS...AND THE APPROACHING UPPER LEVEL JET WILL PROVIDE THE VERTICAL SHEAR TO HELP STRENGTHEN SOME OF THESE THUNDERSTORMS. THE CAPE WILL RANGE FROM AROUND 700 IN WEST CENTRAL GEORGIA TO OVER 1800 IN CENTRAL SECTIONS. THE LIFTED INDEX WILL INCREASE TO BETWEEN MINUS 2 TO MINUS 4 DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 11, 2:20 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT MON JUN 11 2007 GAZ074-111845- 220 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WASHINGTON COUNTY UNTIL 245 PM EDT... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDERSVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WASHINGTON COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDERSVILLE...TENNILLE...RIDDLEVILLE AND HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 34 min |
| Jun 11, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 48 min |
| Jun 11, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 34 min |
| Jun 11, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 29 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 31 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 38 min |
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 12 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 23 min |
| Jun 11, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 25 min |
| Jun 11, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 39 min |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 16 min |
| Jun 11, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro | 35 min |
| Jun 11, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 29 min |
| Jun 11, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 35 min |
| Jun 11, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Glascock | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.